Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Aug 27, 2011, 5:00 PM PDT for Kern County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2011, 5:00 PM PDT (00:00 UTC)
- Expired
- Aug 27, 2011, 5:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kern County, CA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:50 PM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 27, 2:50 PM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 250 PM PDT SAT AUG 27 2011 .SYNOPSIS... HIGH PRESSURE RIDGING WILL DOMINATE THE WEATHER PATTERN FOR THE REMAINDER OF THE WEEKEND WITH WARMER THAN NORMAL TEMPERATURES. MID LEVEL MOISTURE WILL CONTINUE OVER THE REGION ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAIN AND DESERT AREAS THROUGH THE WEEKEND. THE RIDGE IS EXPECTED TO WEAKEN EARLY NEXT WEEK WITH TEMPERATURES NOTICEABLY COOLER BY MID-WEEK. && .DISCUSSION... REGIONAL DOPPLER RADARS SHOWING ISOLATED CONVECTION FLARING UP THIS AFTERNOON...MAINLY ALONG THE SIERRA NEVADA CREST AND THE SOUTHERN SLOPES OF THE TEHACHAPI/S. BASED ON THE AREA OF INSTABILITY AND OROGRAPHIC LIFT THIS AFTERNOON...WILL EXPECT THE CONVECTION TO REMAIN CONFINED TO THE MOUNTAIN REGIONS. IN ADDITION...SHORT RANGE MODELS STILL PROGGING A WEAK SHORT WAVE TROF RIDING AROUND THE FOUR CORNERS RIDGE AND PUSHING THROUGH THE EASTERN SIDE OF THE DISTRICT THIS EVENING. THIS TROF MAY GIVE THE MOUNTAINS ADDITIONAL LIFT TO SUPPORT EVENING CONVECTION BEFORE DIMINISHING OVERNIGHT. BY SUNDAY MORNING...MODELS PROG FRIDAY AFTERNOON/S UPPER LOW OVER THE PACIFIC NORTHWEST AS THE FOUR CORNERS RIDGE CONTINUES TO BUILD WESTWARD. THEREFORE...WILL EXPECT AN EVEN WARMER DAY ON SUNDAY BEFORE THE UPPER LOW MOVES FROM THE PACIFIC NORTHWEST TO THE INTER MOUNTAIN WEST. BY SUNDAY AFTERNOON...THE FLOW ALOFT WILL STILL BE SOUTHERLY AND ALLOW FOR A CONTINUATION OF THE MONSOONAL AIRFLOW. THEREFORE...WILL CONTINUE TO MENTION SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS FOR ONE MORE DAY. BY SUNDAY NIGHT...THE FLOW ALOFT BEGINS TO CHANGE IN RESPONSE TO THE TRAVELING UPPER LOW WHICH WILL GIVE THE REGION A BETTER ONSHORE FLOW PATTERN AND RESULT IN A DRYING AND COOLING TREND. SHORT RANGE ENSEMBLES AGREE WITH THIS CHANGE AS IT SHOW VERY LITTLE UNCERTAINTY WITH THE PLACEMENT OF THE UPPER LOW TOWARD NEXT MONDAY ALONG WITH A SECONDARY TROF PUSHING INTO NORTHERN CALIFORNIA. BY WEDNESDAY...THE MAIN AREA OF THE SECONDARY TROF THAT BEGIN PUSHING INTO THE AREA EARLIER IN THE WEEK WILL DEEPEN AND PUSH CLOSER TO THE NORTHWEST WASHINGTON COAST. WITH DEEPENING TROF WILL INCREASE THE STRENGTH OF THE ONSHORE FLOW PATTERN AND CONTINUE THE COOLING TREND OVER CENTRAL CALIFORNIA. AT THIS POINT...WILL EXPECT TEMPERATURES TO BECOME MORE SEASONAL AS DRY COOL AIR FILTERS IN FROM THE COAST. TOWARD THE END OF THE COMING WEEK...LONGER RANGE MODELS SHOW THE UPPER TROF MOVING INTO THE NORTHERN ROCKIES AND CONTINUE THE ONSHORE FLOW PATTERN. BY NEXT WEEKEND...THE FLOW STARTS ITS SHIFT TOWARDS A MORE SOUTHERLY DIRECTION AS THE RIDGE REBOUNDS. AT THIS POINT...WILL NOT INTRODUCE ANY PRECIP OVER THE DISTRICT BY NEXT WEEKEND AS THE WESTERLY COMPONENT OF THE FLOW ALOFT IS STILL TOO DOMINATE FOR A RETURN OF THE MONSOON. && .AVIATION... THE MONSOON FLOW WILL KEEP A MOIST AIRMASS ACROSS THE AREA WITH ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND DESERT AREAS THROUGH 04Z THIS EVENING...AND POSSIBLY A FEW DEVELOPING NEAR THE SIERRA CREST AFTER 18Z SUNDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z MONDAY. && .AIR QUALITY ISSUES...ON SATURDAY AUGUST 27 2011... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN...MADERA AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MOLINA AVN/FW...JEB SYNOPSIS...BSO WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Aug 27, 3:33 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
333 PM PDT SAT AUG 27 2011
CAZ099-272315-
KERN CA-
333 PM PDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA
UNTIL 415 PM PDT
AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
EDWARDS AFB TO 19 MILES SOUTHEAST OF CALIFORNIA CITY..AND MOVING
NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
EDWARDS AFB...
CALIFORNIA CITY...
LAT...LON 3481 11765 3482 11814 3503 11820 3533 11766
3528 11762 3484 11762
TIME...MOT...LOC 2233Z 143DEG 22KT 3476 11806 3506 11758
DUDLEYNearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.